Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 13, 2015, 6:07 PM CDT for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2015, 6:07 PM CDT (23:07 UTC)
- Expired
- May 13, 2015, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 7:15 PM CDT | FLASH FLOOD | 9 Nne Nacogdoches, TX | FLOODING REPORTED AT COUNTY ROAD 3 AND HIGHWAY 21 WEST JUST WEST OF DOUGLASS |
| May 13, 7:15 PM CDT | FLASH FLOOD | 9 Nw Nacogdoches, TX | FLOODING REPORTED AT COUNTY ROAD 3 AND HIGHWAY 21 WEST JUST WEST OF DOUGLASS |
| May 13, 7:15 PM CDT | FLASH FLOOD | Nacogdoches, TX | STREET FLOODING AT RAGUET STREET IN NACOGDOCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
596
WGUS54 KSHV 132307
FFWSHV
TXC073-347-401-140200-
/O.NEW.KSHV.FF.W.0022.150513T2307Z-150514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUSK COUNTY IN NORTHEASTERN TEXAS...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 900 PM CDT
* AT 605 PM CDT...LOCAL LAW ENFORCEMENT REPORTED STREET FLOODING IN
HENDERSON. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE ALREADY
FALLEN ACROSS MOST OF THE AREA...WITH ANOTHER INCH OR TWO POSSIBLE
BEFORE SUNSET. MORE WIDESPREAD FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NACOGDOCHES...JACKSONVILLE...HENDERSON...KILGORE...RUSK...
OVERTON...BULLARD...TROUP...TATUM...ALTO...NEW LONDON...GARRISON...
WELLS...MOUNT SELMAN...MAYDELLE...DOUGLASS...MORRILL...
JOINERVILLE...FOREST AND MIXON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3214 9499 3237 9498 3239 9449 3220 9458
3198 9460 3197 9451 3164 9439 3159 9431
3123 9432 3122 9433 3144 9456 3153 9487
3143 9500 3147 9510 3159 9517 3158 9526
3168 9529 3185 9544 3205 9542 3213 9546
$$
VII1 follow-up statement
299
WGUS74 KSHV 140031
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT WED MAY 13 2015
TXC073-347-401-140200-
/O.CON.KSHV.FF.W.0022.000000T0000Z-150514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSK TX-NACOGDOCHES TX-CHEROKEE TX-
731 PM CDT WED MAY 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
RUSK...NACOGDOCHES AND CHEROKEE COUNTIES...
AT 726 PM CDT...LOCAL LAW ENFORCEMENT REPORTED STREET FLOODING
IN AN AROUND THE CITY OF NACOGDOCHES. RAINFALL IN EXCESS OF TWO
INCHES HAS FALLEN ACROSS MUCH OF THIS AREA. AN ADDITIONAL ONE HALF
TO ONE INCH OF RAIN WILL LIKELY OCCUR IN THE NEXT HOUR. AREAS
CURRENTLY EXPERIENCING FLOODING...WILL LIKELY CONTINUE TO SEE
FLOODING FOR ANOTHER HOUR OR SO.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NACOGDOCHES...JACKSONVILLE...HENDERSON...KILGORE...RUSK...OVERTON...
BULLARD...TROUP...TATUM...ALTO...NEW LONDON...GARRISON...WELLS...
MOUNT SELMAN...MAYDELLE...DOUGLASS...MORRILL...JOINERVILLE...FOREST
AND MIXON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3214 9499 3237 9498 3239 9449 3220 9458
3198 9460 3197 9451 3164 9439 3159 9431
3123 9432 3122 9433 3144 9456 3153 9487
3143 9500 3147 9510 3159 9517 3158 9526
3168 9529 3185 9544 3205 9542 3213 9546
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:55 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 13, 3:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT WED MAY 13 2015
.DISCUSSION...
THE WARM FRONT IS POISED TO SURGE NORTHWARD THIS EVENING WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER EAST TEXAS
ESPECIALLY...PROMPTING A FLASH FLOOD WATCH UNTIL 06Z OR 1 AM. IT
IS LIKELY MUCH OF THIS WILL BE OVER BY THEN BUT NORTH OF I-30
COULD BE ONGOING AND NEED AN EXTENSION DEPENDING ON THE PUSH AND
LIFT OF THE FRONTAL BOUNDARY.
OTHERWISE...IS HAS BEEN A NICE LATE WINTER LIKE DAY WITH MOSTLY
LIGHT RAIN STILL EXITING TO THE NORTH AND EAST FROM SOME WEAK
OVERRUNNING OF THE COOLER AIR MASS STILL HOLDING ON TO THE FOUR
STATE AREA. OUR SURFACE WINDS ARE VEERING A BIT MORE TO THE
SOUTHEAST ACROSS THE WATCH AREA AND PARTS OF KISATCHIE. WE ARE A
BIT ABOVE GUIDANCE FOR LOWS AND COULD BE TOO COOL AGAIN DEPENDING
ON THE SURGE OF DEW POINTS OFF THE GULF...IT IS A TOUGH CALL TO
NAIL DOWN. AT ANY RATE IT WILL BE BACK TO THE MUGGIES BY MORNING
AREA WIDE.
THE SHORT TERM PICTURE IS PRETTY CLEAR...BUT NOTHING TO GET
EXCITED ABOUT IN THE LONGER TERM IF YOU HAPPEN TO LIKE SPRING
CONVECTIVE RAINFALL. WE ARE PRETTY CLOSE TO ALL BLENDS GOING
FORWARD WITH HIGHER THAN AVERAGE TEMPERATURES AND POPS. THE NEXT
COLD FRONT EARLY NEXT WEEK WILL HELP TO BRING SOME CHANGE...BUT
CONSIDERING THIS PAST FRONT/S ENTRANCE AND SOON TO BE EXIT...THE
MONTHLY TOTALS FOR RAIN LOOK IMPRESSIVE FOR PERHAPS AN AVERAGE
SEASON. MEANWHILE...OUR HYDROLOGIC INTERESTS WILL BEAR LONG
WATCHING AS EVEN AFTER THE RAIN GETS BACK TO NORMAL...AS RELEASES
FROM UPSTREAM WILL KEEP RIVERS AND LAKES HIGH PERHAPS INTO SOME OF
NEXT MONTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 83 68 83 / 60 40 40 50
MLU 65 84 69 85 / 30 30 20 50
DEQ 62 81 66 82 / 60 40 40 50
TXK 64 80 68 83 / 60 40 40 50
ELD 62 81 68 83 / 50 30 40 50
TYR 68 83 70 82 / 60 40 20 50
GGG 67 84 70 83 / 60 40 40 50
LFK 69 84 70 85 / 50 40 20 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR OKZ077.
TX...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ096-097-108>112-
124>126-136>138-149>153-165-166.
&&
24Hazardous weather outlook, May 13, 12:00 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 13 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-141700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE- 1200 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTH ARKANSAS AND FOR ALL OF NORTH LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION TODAY. HOWEVER...HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK AS A WARM FRONT BEGINS LIFTING BACK NORTHWARD ACROSS THE AREA. MUCH OF THIS WILL BE HIT OR MISS DAYTIME ACTIVITY. AND WHILE THE SEVERE WEATHER THREAT LOOKS TO BE VERY MINIMAL OVER THE NEXT SEVERAL DAYS...ANY ADDITIONAL RAIN COMBINED WITH CURRENT CREST EXPECTATIONS COULD LEAD TO ADDITIONAL FLOODING OF SOME AREA LAKES AND RIVERS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE- 1200 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION TODAY. WHILE WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A FEW ISOLATED TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER HEAVIER DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE NEXT WEEK AS A WARM FRONT BEGINS LIFTING BACK NORTHWARD ACROSS THE AREA. THE POSSIBILITY FOR HEAVY RAINFALL WILL CREEP IN LATE SATURDAY INTO SUNDAY...AS A COLD FRONT APPROACHES THE REGION AND BECOMES STALLED ACROSS PARTS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. WHILE THE SEVERE WEATHER THREAT LOOKS TO BE VERY MINIMAL OVER THE NEXT SEVERAL DAYS...ANY ADDITIONAL RAIN COMBINED WITH CURRENT CREST EXPECTATIONS COULD LEAD TO ADDITIONAL FLOODING OF SOME AREA LAKES AND RIVERS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:53 PM CDT | River Flood Warning | SHV | Panola, Shelby | 9 days |
| May 13, 3:37 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more | 6 hr |
| May 13, 6:06 PM CDT | Areal Flood Advisory | SHV | Gregg | 114 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.